Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleA Package for Solving Parametric Polynomial Systems
Author(s) Jürgen Gerhard, Jeffrey David J., Guillaume Moroz
TypeArticle in Journal
AbstractA new Maple package for solving parametric systems of polynomial equations and inequalities is described. The main idea for solving such a system is as follows. The parameter space Rd is divided into two parts: the discriminant variety W and its complement RdnW. The discriminant variety is a generalization of the well-known discriminant of a univariate polynomial and contains all those parameter values leading to non-generic solutions of the system. The complement RdnW can be expressed as a finite union of open cells such that the number of real solutions of the input system is constant on each cell. In this way, all parameter values leading to generic solutions of the system can be described systematically. The underlying techniques used are Gröbner bases, polynomial real root finding, and cylindrical algebraic decomposition. This package offers a friendly interface for scientists and engineers to solve parametric problems, as illustrated by an example from control theory.
ISSN1932-2240
URL http://doi.acm.org/10.1145/1823931.1823933
LanguageEnglish
JournalACM Commun. Comput. Algebra
Volume43
Number3/4
Pages61--72
PublisherACM
AddressNew York, NY, USA
Year2010
Edition0
Translation No
Refereed No
Webmaster